MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER SHEATH 13 FR.; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER SHEATH 13 FR.; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 50-101
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned to the manufacturer for evaluation.Upon completion of the investigation, a follow-up report will be submitted.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.A complaint history review was conducted and no similar issues have been reported against this lot number.Manufacturer reference #: (b)(4).
 
Event or Problem Description
An individual underwent a thrombectomy using the inari clottriever (ct) system to treat their right lower extremity deep vein thrombosis.After wire positioning was accomplished using a 260cm glide advantage wire, a 13 fr.Ct sheath was opened and prepped.An 8 fr.Sheath was removed and the inari prepackaged pre-dilator was utilized to dilate the access site.The dilator was removed and the 13fr.Sheath was inserted.The ct sheath was deployed in normal order and the mounted dilator was removed.The ct catheter was prepped and then inserted.2 passes were made which yielded clot.At this point, the glide advantage wire was noted to have moved backwards and so the physician elected to re-position.Imaging was performed when a small "cone shaped" radiopaque object was seen.Based on its size, it was concluded that it was not the tip of the ct catheter.Inspection began on all products that were utilized up to that point.This was when it was noticed that the ct sheath's dilator was missing its tip.The physician began to slowly pull back the guidewire as the tip appeared to be slightly fixed to the end, however, the tip dislodged and migrated to a sub-segmental branch in the right pulmonary artery.The physician determined that the risk of recapturing the material was of greater risk than complications associated with leaving it in.The thrombectomy was completed with 2 additional passes with the ct catheter and the case was considered complete.The patient was hemodynamically stable throughout the procedure.
 
Additional Manufacturer Narrative
The clottriever sheath 13 fr.Was returned to the manufacturer and evaluated.The clottriever dilator was returned without the sheath and with the tip separated.A visual inspection was performed in which the tip failure was viewed under microscope and the pebax tube was seen inside the over molded pebax outer layer.The pebax over mold fractured nearly flush to the end, with only a small, raised area, indicating the fracture was brittle rather than ductile.No evidence of contamination was found in the fracture area.Attempts were made to replicate the complaint failure on other 13fr clottriever dilators.Significant shear and tensile stress were applied to the tip using pliers while clamping the tube over mold area.The tip was unable to be separated using manual force, and instead the tip only exhibited plastic deformation around the tip connection.Another 13fr dilator was tested using a tensile test stand to attempt to separate the tip from the rest of the over mold.The tip exhibited plastic deformation in this test as well, however the over mold sleeve fully detached from the shaft without any sign of separation between the tip and over mold sleeve.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.All raw material lots were also found to be within dimensional specifications per the receiving records, and these critical dimensions were also measured on the returned complaint units and found to be within specification.The most probable root cause is insufficient over mold parameters or setup.When attempting to replicate the failure, dilators that passed all product specifications could not be broken at the tip in a brittle fracture as observed in the complaint.The tip on these test samples instead exhibited ductility and plastic deformation.Therefore, the most likely scenario is that a material weakness inherent in the over mold propagated into a brittle failure at a much lower force.

Brand Name
CLOTTRIEVER SHEATH 13 FR.
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
mazi kiani
6001 oak canyon
suite 100
irvine, CA 92618
9494132147
MDR Report Key21429013
Report Number3020347218-2025-00014
Device Sequence Number4349100
Product Code QEW
UDI-Device Identifier00850291007109
UDI-Public(01)00850291007109(17)260815(10)24080075
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K233815
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2026
Device Model Number50-101
Device Lot Number24080075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
260CM GLIDE ADVANTAGE WIRE; CLOTTRIEVER BOLD CATHETER
Outcome Attributed to Adverse Event Other;
Patient SexUnknown